Post Ablation: I am about 6 weeks minus two... - AF Association

AF Association
19,705 members24,098 posts

Post Ablation

Hidden
Hidden

I am about 6 weeks minus two day post ablation. I did not know there was a blanking period until about 3 weeks post ablation. I had paroxysmal AFib. I began having tachycardia & AFib after contracting Lyme Disease. I was not treated for the Lyme for 3 months after catching it, but was on IVs & antibiotics to get rid of it.

When the AFib got worse & worse, I thought it was the Lyme only. About a week after the ablation, I continued to have muscle fatigue in my thighs. Where I used to run or walk about 3 miles, it is now difficult to walk 3 blocks. Am still on RXs ... Sotolol (half strength) & Eliquis for the blanking period. On the Sotolol, my normally 60 bpm heart rate is around 43 to 53 bpm. I occasionally get a “hint” chest pain. I wonder if the Sotolol (Betapace) is causing the continuation of fatigue due to not enough circulation in my legs. I don’t get shortness of breath. Am still working part time, but mostly desk work as am a nurse practitioner, but see people in their homes.

Harare

8 Replies
oldestnewest
BobD
BobDVolunteer

Three to SIX months is our estimate and many people are still improving up to nine months or more post ablation. Six weeks is nothing! Be patient and go to AF Association and under patient resources find our fact sheet on Recovering from an Ablation". By the way. here in UK sotalol is seldom used as it is not approved by NICE.

Hidden
Hidden
in reply to BobD

Thank you for your reply. I read the recovery from Ablation for Atrial Fibrillation. I did have an ocular migraine about a week after the ablation - my first. And, went for a followup with an ophthalmologist since I had no idea what it was. I do wish I’d had this handout pre & post ablation. It would have saved some worry. As a health care provider myself, I wonder why it was not standard to provide this information to candidates for the ablation procedure. After my questioning, I am still being told that this post ablation recovery is nearly complete at six weeks. This was obviously untrue. Also, I will discuss my fatigue with them because my pulse often drops into the 40’s & 50’s. I worry that even half of a beta blocker twice a day is too much since my pulse was normally high 50’s to 60 before the ablation.

BobD
BobDVolunteer
in reply to Hidden

I have a vested interest in the fact sheet since I compiled it following requests for "things nobody told me " on here. It took me six months to get it agreed by the medical board! This is an AF Association asset but we can't force hospitals to take and use it even if they were aware of it I'm afraid.

lallym
lallym
in reply to BobD

I took 5 months to recover from ablation. That was 5 years ago and still free of AF. So patience and try to stay positive.

I have been on both the solatol and bisoprolol and they caused my HR to drop at one point going back to A&E as it was worse the the AF I could not hardly walk 3 blocks so got a taxi to hospital .They could find nothing wrong with my heart but my HR was 33 they asked me what I was taking and told me to reduce it by half to 1.25 mg of bisoprolol. At home I monitored my HR and found it went as low as 23 . I stopped taking the beta blocker altogether and after a few days HR went back to 42 and above at rest and felt 100% better.When I later saw the consultant he said that because I have bradycardia(low heart rate) beta blockers would do this in normal rhythm. I have spoken about this on other posts if you're not to bored with this one!

Hidden
Hidden
in reply to Maril1

Thank you for your imput. I really do believe with my bradycardia - was normally in upper 50’s when I used to run regularly- that I should not be on a beta blocker. Even though I am on a half dose, I didn’t feel this badly even with Lyme disease symptoms. It makes sense that I am fatigued when my heart rate now varies from 34 to 55. So, I will discuss cutting down or off the sotolol with the GP & the EP.

Just wondering why you are not consulting with your Drs office and asking these questions?? I would! The antibiotics alone can cause issues with afib! Everything seems to cause issues with afib!! I would go to the direct sourse for info. Just saying. Good luck and hope you get through completely with the lyme disease as it can linger for some time and cause irreversible issues.

Hidden
Hidden
in reply to Jlaine

I am off the antibiotics now. I have consulted with the doctor’s office, but have a followup visit with GP next week where I will ask about again cutting back on the Sotolol. It does seem to too many side effects for me since I already have Bradycardia. I am not scheduled to see the EP again for 2 months. I have not experienced AF or tachycardia for about a week now. If that remains stable for another week I may call about stopping the Sotolol.

You may also like...